Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS Boston/Norton, MA

July 18, 2000Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2000, 11:55 AM EDT for Cheshire County, New Hampshire. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2000, 11:55 AM EDT (15:55 UTC)
Expired
Jul 18, 2000, 12:30 PM EDT
In force
35 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

County Cheshire County, NH

The radar

The Boston radar (KBOX), 141 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 11:30 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1088 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 181555
SVRBOS
NHC005-181630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1155 AM EDT TUE JUL 18 2000

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE

* UNTIL 1230 PM EDT.

* AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WINCHESTER...OR ABOUT 13 MILES SOUTHEAST
  OF BRATTLEBORO...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING AREA INCLUDE TROY...SWANZEY...
  RICHMOND AND FITZWILLIAM.

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.

$$

DRAG/NOTCHEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:25 AM EDT, 30 minutes earlier.

Area forecast discussion, Jul 18, 11:25 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1000 AM EDT TUE JUL 18 2000

RADAR SHOWS SHWRS...MARKING THE LEADING EDGE OF A DRIER AIR MASS...
MOVING THRU CENTRAL NY STATE.  06Z MESO-ETA HAS FRONT STALLING OVER
SE MASSACHUSETTS AS A WEAK LOW FORMS ON THIS FRONT.  THIS WILL
SLOW THINGS DOWN.

CURRENT FCST REASONABLE.  WILL LET RIDE.

.MARINE...
SCA ALL CSTL WATERS WITH SUFFICIENT MOMENTUM TRANSFER TO BRING STGR
.SW WINDS TO SFC AHD OF FNT.

.BOX...SCA ALL WTRS.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:24 PM EDTSevere Thunderstorm WarningBOXCheshire36 min
Jul 18, 1:09 PM EDTSevere Thunderstorm WarningBOXHillsborough51 min
Jul 18, 2:00 PM EDTSevere Thunderstorm WarningBOXHillsborough15 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.